Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 419, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 28, 2005, 4:42 PM CDT for Custer County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2005, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 28, 2005, 5:45 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 2114 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 282143 SVRLBF NEC041-282245- /O.NEW.KLBF.SV.W.0419.050828T2142Z-050828T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 442 PM CDT SUN AUG 28 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 545 PM CDT * AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF OCONTO...OR ABOUT 21 MILES SOUTHEAST OF ARNOLD...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCONTO BY 500 PM CDT LAT...LON 4140 10021 4106 10021 4105 9972 4119 9973 $$ KAR
4 follow-up statements
000 WWUS53 KLBF 282151 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM CDT SUN AUG 28 2005 NEC041-282245- /O.CON.KLBF.SV.W.0419.000000T0000Z-050828T2245Z/ CUSTER NE- 451 PM CDT SUN AUG 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHWESTERN CUSTER COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF OCONTO...OR ABOUT 19 MILES NORTHEAST OF GOTHENBURG...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF OCONTO BY 500 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4140 10021 4106 10021 4105 9972 4119 9973 $$ KAR
000 WWUS53 KLBF 282205 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 PM CDT SUN AUG 28 2005 NEC041-282245- /O.CON.KLBF.SV.W.0419.000000T0000Z-050828T2245Z/ CUSTER NE- 505 PM CDT SUN AUG 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHWESTERN CUSTER COUNTY... AT 502 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF OCONTO...OR ABOUT 16 MILES NORTHEAST OF GOTHENBURG...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EXTREME SOUTHWESTERN CUSTER COUNTY AT 520 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4140 10021 4106 10021 4105 9972 4119 9973 $$ KAR
000 WWUS53 KLBF 282236 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 537 PM CDT SUN AUG 28 2005 NEC041-282245- /O.CON.KLBF.SV.W.0419.000000T0000Z-050828T2245Z/ CUSTER NE- 537 PM CDT SUN AUG 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHWESTERN CUSTER COUNTY... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF OCONTO...OR ABOUT 22 MILES SOUTH OF BROKEN BOW...MOVING EAST AT 20 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4140 10021 4106 10021 4105 9943 4114 9950 $$ KAR
000 WWUS53 KLBF 282243 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 542 PM CDT SUN AUG 28 2005 NEC041-282252- /O.EXP.KLBF.SV.W.0419.000000T0000Z-050828T2245Z/ CUSTER NE- 542 PM CDT SUN AUG 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUSTER COUNTY EXPIRES AT 545 PM CDT... AN ISOLATED THUNDERSTORM WILL EXIT EXTREME SOUTH CENTRAL CUSTER COUNTY SOUTHEAST OF OCONTO AND WILL STILL CONTAIN BRIEF HEAVY RAIN AND SMALL HAIL. SEVERE WEATHER IS NO LONGER ANTICIPATED IN CUSTER COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4140 10021 4106 10021 4105 9943 4114 9950 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:18 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 28, 3:18 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT SUN AUG 28 2005 .DISCUSSION... SFC BOUNDARY HAS BEEN PRODUCING TRAINING ECHOES ACROSS BOONE COUNTY IN ERN WHEELER COUNTY SINCE 11 AM CDT. LATEST LAPS DATA STREAMLINES SHOWING SFC CONVERGENCE EXTENDS WEST THROUGH A LINE FROM NEAR BURWELL TO ANSELMO THROUGH OSHKOSH. THIS BOUNDARY VERIFIED BY TOWERING CU DEVELOPING AND ISOLATED TSRA AT 20Z AND ON KLNX RADAR AND WILL ACT AS A FOCUS LATE THIS AFTERNOON/EVENING DURING AFTER PEAK HEATING SOUTH OF THIS LINE. BOUNDARY WILL DRIFT SOUTHEAST OF FORECAST AREA OVERNIGHT WITH CLEAR SKIES TO RETURN. SIMILAR HIGHS MONDAY NEAR 90. DRY MONDAY NIGHT INTO TUESDAY UNTIL SFC FRONT PUSHES IN TUESDAY AFTERNOON IN THE NORTHWEST. BEST CHANCES SHOULD BEGIN TUESDAY NIGHT JUST BEHIND SFC FRONT FOCUSED NEAR THE H85 FRONT. HAVE GONE WITH 30 POPS IN AN AXIS FROM OSHKOSH THROUGH AINSWORTH THEN EAST ACROSS THE EASTERN CWFA OVERNIGHT. COVERAGE/CHANCES LESS ACROSS SRN TIER OF COUNTIES. CHANCES WILL LIKELY END AFTER 12Z WEDNESDAY. HOWEVER DUE TO POTENTIAL SLOWING OF SYSTEM WILL CARRY SLIGHT CHANCE THROUGH WEDNESDAY MORNING. COOLER WEDNESDAY WITH HIGHS LIKELY UNABLE TO TOP 80. THEN QUITE COOL WEDNESDAY NIGHT. LOWER 40S LIKELY NORTHWEST. FOR THURSDAY THROUGH SUNDAY...SURFACE HIGH PRESSURE WILL MOVE INTO MO THUR AS SRLY FLOW RETURN UP THE HIGH PLAINS. IN ADDITION MONSOONAL MOISTURE WILL MOVE IN FROM THE FOUR CORNERS REGION THURSDAY NIGHT INTO FRIDAY. UPPER RIDGE SUPPRESSED INTO TX WITH ZONAL FLOW IN THE CNTRL AND NRN PLAINS. PRECIP CHANCES PSBL AS EARLY AS THU NIGHT WOULD REMAIN POSSIBLE THROUGH FRIDAY NIGHT. THE 12Z/28 AND 06Z/28 GFS BOTH WITH SIMILAR SOLUTIONS. WILL LEAVE DRY ATTM. FOR SATURDAY THROUGH SUNDAY...UPPER RIDGE WILL BUILD NORTH AS UPPER TROUGH MOVES INTO PAC NW. THIS WILL KEEP A SURFACE TROUGH TO OUR WEST WITH MOISTURE DRAWN NORTHWARD. ISOLATED THUNDERSTORMS TO REMAIN POSSIBLE. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Aug 28, 3:45 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SUN AUG 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 345 PM CDT SUN AUG 28 2005 /245 PM MDT SUN AUG 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED EVENING THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND SOUTH OF INTERSTATE 80. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND WIND DAMAGE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NEXT MAJOR WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION TUESDAY NIGHT INTO WEDNESDAY BRINGING THE POSSIBILITY OF THUNDERSTORMS TO THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 28, 12:50 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1250 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 12 ENE BARTLETT 41.95N 98.34W
08/28/2005 1.00 INCH WHEELER NE PUBLIC
DIME TO QUARTER SIZE HAIL.
&&
HANNONLocal storm report, Aug 28, 4:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 7 SW CALLAWAY 41.22N 100.02W
08/28/2005 1.00 INCH CUSTER NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:31 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 29 min |
| Aug 28, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Aug 28, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.